Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Aug 21, 2015, 2:57 AM MDT for 5 counties in Colorado. It took effect at Aug 21, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2015, 2:57 AM MDT (08:57 UTC)
- In effect from
- Aug 21, 2015, 12:00 PM MDT
- Expired
- Aug 21, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 124 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS85 KBOU 210857 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 257 AM MDT FRI AUG 21 2015 COZ211-213-215-217-218-212100- /O.NEW.KBOU.FW.W.0011.150821T1800Z-150822T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- 257 AM MDT FRI AUG 21 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTH CENTRAL COLORADO AND THE NORTHERN FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 211...213...215...217 AND 218. * TIMING...NOON TODAY THROUGH 9 PM MDT. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...DUE TO THE DRY AND BREEZY CONDITIONS...ANY NEW FIRE START HAS THE POTENTIAL TO RAPIDLY SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
3 follow-up statements
114 WWUS85 KBOU 211423 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 823 AM MDT FRI AUG 21 2015 COZ211-213-215-217-218-212230- /O.CON.KBOU.FW.W.0011.150821T1800Z-150822T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- 823 AM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTH CENTRAL COLORADO AND THE NORTHERN FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONES 211...213...215...217 AND 218. * TIMING...NOON TODAY THROUGH 9 PM MDT. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...DUE TO THE DRY AND BREEZY CONDITIONS...ANY NEW FIRE STARTS HAVE THE POTENTIAL TO RAPIDLY SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
800 WWUS85 KBOU 220022 RFWBOU COZ211-213-215-217-218-220300- /O.CON.KBOU.FW.W.0011.000000T0000Z-150822T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- 622 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTH CENTRAL COLORADO AND THE NORTHERN FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONES 211...213...215...217 AND 218. * TIMING...UNTIL 9 PM MDT. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...DUE TO THE DRY AND BREEZY CONDITIONS...ANY NEW FIRE STARTS HAVE THE POTENTIAL TO RAPIDLY SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$ GIMMESTAD
411 WWUS85 KBOU 220243 RFWBOU COZ211-213-215-217-218-220345- /O.EXP.KBOU.FW.W.0011.000000T0000Z-150822T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- 843 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL COLORADO... WINDS HAVE DIMINISHED AND HUMIDITIES INCREASED THIS EVENING. SATURDAY WILL BE ANOTHER BREEZY DAY...BUT HUMIDITIES ARE EXPECTED TO BE A BIT HIGHER. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Aug 21, 2:45 AM MDT, 12 minutes earlier.
Area forecast discussion, Aug 21, 2:45 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 245 AM MDT FRI AUG 21 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 245 AM MDT FRI AUG 21 2015 NORTHWEST FLOW ALOFT WILL AGAIN PREVAIL OVER COLORADO TODAY AND TONIGHT. AN UPPER LEVEL TROUGH WILL MOVE INTO THE NORTHERN ROCKIES AND INDUCE A WEAK RIDGE OVER THE CENTRAL ROCKIES TODAY. THIS NORTHWEST FLOW WILL LIKELY KEEP SMOKE OVER THE AREA FROM WESTERN WILDFIRES. AT THE SURFACE...A TROUGH WILL SHIFT EAST ACROSS EASTERN COLORADO TODAY. BEHIND THE TROUGH...WEST TO NORTHWEST DOWNSLOPE WINDS WILL DEVELOP. PRECIPITABLE WATER VALUES WILL BE LOW TODAY...LESS THAN A HALF INCH OR THE EASTERN PLAINS AND FRONT RANGE AND LESS THAN A THIRD INCH OVER THE HIGHER TERRAIN. SOUNDINGS SHOWING IT WILL BE DRY ADIABATIC UP TO 500 MB THIS AFTERNOON. THIS WILL HELP PRODUCE GUSTY WINDS DURING THE AFTERNOON...MAINLY OVER THE HIGHER TERRAIN. MAY SEE CUMULUS BUILD UPS OVER THE HIGHER TERRAIN...BUT DO NOT EXPECT ANY SHOWERS OR STORMS TODAY DUE TO THE DOWNSLOPE FLOW AND DRY AIRMASS. PLAN ON TAKING OUT THE SLIGHT CHANCE FOR STORMS. THE WARM DRY AIRMASS COMBINED WITH THE GUSTY AFTERNOON WINDS AND STEEP LAPSE RATES WILL INCREASE THE FIRE DANGER ACROSS COLORADO. THE WORST FIRE WEATHER CONDITIONS WILL BE OVER NORTH CENTRAL COLORADO CLOSE TO THE WYOMING BORDER. WILL ISSUE A RED FLAG WARNING FOR THE NORTHERN FOOTHILLS WESTWARD TO MIDDLE AND NORTH PARKS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 245 AM MDT FRI AUG 21 2015 ON SATURDAY...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE FROM THE NORTHERN ROCKY MOUNTAIN STATES INTO THE NORTHERN GREAT PLAINS. A DRY COLD FRONT ASSOCIATED WITH THIS TROUGH WILL MOVE INTO NORTHEASTERN COLORADO BY SATURDAY AFTERNOON...RESULTING IN COOLER TEMPERATURES OVER THE WEEKEND. DUE TO THE DRY NATURE OF THE FRONT...ONLY ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE...MAINLY OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE. EARLY NEXT WEEK...WARMER TEMPERATURES ARE EXPECTED AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE SOUTHERN ROCKIES AND FOUR CORNERS REGION. DESPITE SOME MODEL DIFFERENCES IN THE POSITION OF THE UPPER HIGH...BOTH THE GFS AND ECMWF BRING SOME MONSOONAL MOISTURE INTO COLORADO FROM THE SOUTH AND SOUTHWEST. THIS MOISTURE COMBINED WITH DAYTIME HEATING SHOULD PRODUCE ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE HIGH COUNTRY...MOST NUMEROUS SOUTH OF INTERSTATE 70. THE PLAINS SHOULD REMAIN RELATIVELY DRY. HOWEVER...OUTFLOW BOUNDARIES LATE IN THE DAY COULD KICK OFF A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ON THURSDAY...THE UPPER HIGH SHIFTS SOUTHWEST INTO SOUTHWESTERN NEW MEXICO...WITH A WEST TO NORTHWEST FLOW ALOFT OVER COLORADO. MODELS SUGGEST AN UPPER LEVEL DISTURBANCE ROTATING AROUND THE HIGH MOVING ACROSS NORTHERN COLORADO. IN ADDITION...MODELS ARE HINTING THE POSSIBILITY OF A WEAK COLD FRONT MOVING INTO NORTHEASTERN COLORADO AS WELL. IF THESE INGREDIENTS ALL COME TOGETHER...THURSDAY COULD BE A MORE ACTIVE DAY ACROSS NORTH CENTRAL AND NORTHEASTERN COLORADO. DUE TO THE FACT THAT THIS IS ALL THE WAY OUT IN DAY 7...AND MANY UNCERTAINTIES STILL EXIST...HAVE DECIDED TO ONLY INCREASE POPS SLIGHTLY AT THIS TIME. && .AVIATION...(FOR THE TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 245 AM MDT FRI AUG 21 2015 NO WEATHER RELATED AVIATION ISSUES ARE EXPECTED. SOUTHERLY WINDS WILL PREVAIL THROUGH 15Z AT KDEN AND KAPA...UP TO 15 KNOTS. WIND WILL TURN WESTERLY AFTER 18Z WITH GUSTS LESS THAN 20 KNOTS EXPECTED. WINDS WILL THEN BECOME SOUTHERLY AGAIN AFTER 00Z. SKIES WILL BE MOSTLY CLEAR THE NEXT 24 HOURS. EXPECT VISIBILITY TO BE SLIGHTLY REDUCED AGAIN DUE TO SMOKE FROM WESTERN WILDFIRES. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ211-213-215-217-218. && SHORT TERM...MEIER LONG TERM...KALINA AVIATION...MEIER
Hazardous weather outlook, Aug 20, 11:16 AM MDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1116 AM MDT THU AUG 20 2015 COZ030>051-211730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FIRES IN OREGON AND WASHINGTON ARE CAUSING THE SMOKE ALOFT OVER THE FORECAST AREA AT THIS TIME. THIS SMOKE WILL STICK AROUND OVERNIGHT...EVEN INTO FRIDAY. THERE WILL BE NO HAZARDOUS WEATHER FOR THE FORECAST AREA THIS AFTERNOON AND OVERNIGHT. TEMPERATURES WILL WARM UP TO NEAR SEASONAL AVERAGES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY AND WARMER CONDITIONS ARE EXPECTED ON FRIDAY...WITH ONLY ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS...MAINLY SOUTH OF I-70. FIRE DANGER WILL BE INCREASING IN THE MOUNTAINS AND HIGH VALLEYS THROUGH THE WEEKEND AS WINDS BECOME GUSTY DURING THE AFTERNOON HOURS. WINDS AND FIRE DANGER WILL BE LOWER OVER THE FOOTHILLS AND PLAINS. A COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO ON SATURDAY...RESULTING IN COOLER TEMPERATURES OVER THE WEEKEND. WARMER TEMPERATURES WILL RETURN EARLY NEXT WEEK...AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE FOUR CORNERS REGION. SOME MONSOONAL MOISTURE MAY FLOW INTO COLORADO FROM THE SOUTH BY TUESDAY...RESULTING IN A BETTER CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.